Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 6, NWS Midland/Odessa, TX

April 24, 20155 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Apr 24, 2015, 4:09 AM CDT for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 24, 2015, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2015, 4:09 AM CDT (09:09 UTC)
In effect from
Apr 24, 2015, 1:00 PM CDT
Expired
Apr 24, 2015, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WWUS74 KMAF 240909
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 AM CDT FRI APR 24 2015

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR
THIS AFTERNOON AND EVENING...

...A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST NEW MEXICO...THE
NORTHWEST PERMIAN BASIN...THE UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR AND DIVAS MOUNTAINS FOR THIS AFTERNOON...

.AN UPPER LEVEL TROUGH WILL LIFT JUST TO OUR NORTH TODAY WITH
STRONG WINDS DEVELOPING ACROSS NORTHWESTERN PORTIONS OF THE
REGION. THE STRONGEST WINDS WILL SPREAD ACROSS THE GUADALUPE
MOUNTAINS AND ADJACENT PLAINS. WINDS WILL BEGIN TO SUBSIDE AROUND
SUNSET THIS EVENING.

NMZ027-TXZ258-250300-
/O.UPG.KMAF.HW.A.0011.150424T1800Z-150425T0200Z/
/O.NEW.KMAF.HW.W.0014.150424T1500Z-150425T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
309 AM MDT FRI APR 24 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

* EVENT...HIGH WIND.

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND
  TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
  BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE
  ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN
  WAVE ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-057>060-074-250100-
/O.NEW.KMAF.WI.Y.0006.150424T1800Z-150425T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ALPINE...FORT DAVIS
409 AM CDT FRI APR 24 2015 /309 AM MDT FRI APR 24 2015/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH
  MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN
  FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN
  ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RHLUCHAN
1 follow-up statement
358 
WWUS74 KMAF 241852
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
152 PM CDT FRI APR 24 2015

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
THROUGH THIS EVENING...

...A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST NEW MEXICO...THE
NORTHWEST PERMIAN BASIN...THE UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR AND DIVAS MOUNTAINS FOR THIS AFTERNOON...

.AN UPPER LEVEL TROUGH WILL LIFT JUST TO OUR NORTH TODAY WITH
STRONG WINDS BEGINNING TO DEVELOP ACROSS THE WESTERN PORTIONS OF
THE REGION. THE STRONGEST WINDS WILL SPREAD ACROSS THE GUADALUPE
MOUNTAINS AND ADJACENT PLAINS. WINDS WILL BEGIN TO SUBSIDE AROUND
SUNSET THIS EVENING.

NMZ027-TXZ258-250300-
/O.CON.KMAF.HW.W.0014.000000T0000Z-150425T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1252 PM MDT FRI APR 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* EVENT...HIGH WIND.

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE 
  LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD 
  AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE 
  MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR 
  OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-057>060-074-250100-
/O.CON.KMAF.WI.Y.0006.000000T0000Z-150425T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ALPINE...FORT DAVIS
152 PM CDT FRI APR 24 2015 /1252 PM MDT FRI APR 24 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* EVENT...STRONG WIND.

* TIMING...THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN 
  THE WIND ADVISORY AREA AND BE ALERT TO SUDDEN GUSTS OF WIND 
  WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE 
  LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD 
  BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 12:22 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 24, 12:22 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 AM CDT Fri Apr 24 2015

.DISCUSSION...

The latest Aviation Discussion is below.

&&

.AVIATION...

Gusty westerly winds are occurring with virga showers moving
northeastward across the Permian Basin.  Expect these winds to
subside at KMAF by 24/06Z to 24/07Z, with other terminals already
indicating decreasing winds.  VFR conditions are expected areawide
tonight and Friday.  However, gusty southwest to west winds will
develop Friday morning and strengthen Friday afternoon.  Sustained
winds of 25 to 30kt could affect KCNM and KHOB in particular, while
the rest of the terminals could see 20 to 25kt sustained.  Gusts
will range from 35 to 45kt.  Blowing dust could drop visibility to
MVFR too.  Winds should subside around 25/01Z, or shortly
thereafter.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 8 AM MDT Friday through Friday evening
     FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     HIGH WIND WATCH from Friday afternoon through Friday evening FOR
     THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

TX...FIRE WEATHER WATCH from 9 AM CDT /8 AM MDT/ this morning through
     this evening FOR THE FOLLOWING ZONES... Guadalupe
     Mountains...Van Horn and Highway 54 Corridor.

     HIGH WIND WATCH from Friday afternoon through Friday evening FOR
     THE FOLLOWING ZONES... Guadalupe Mountains.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Apr 24, 3:54 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CDT FRI APR 24 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-250900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
354 AM CDT FRI APR 24 2015 /254 AM MDT FRI APR 24 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE SET TO AFFECT SOUTHEAST NEW MEXICO, AND MUCH OF
WEST TEXAS TODAY.  THE STRONGEST WINDS WILL OCCUR IN THE GUADALUPE
MOUNTAINS WHERE 40 TO 50 MPH SOUTHWEST WINDS, WITH GUSTS TO 65 MPH,
ARE EXPECTED.  A HIGH WIND WARNING IS IN EFFECT THERE.

A WIND ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A
LAMESA TO KERMIT TO ALPINE LINE FOR SOUTHWEST TO WEST WINDS OF 25 TO
35 MPH SUSTAINED, AND GUSTS OF 45 TO 50 MPH.

THE WINDY CONDITIONS WILL BE ACCOMPANIED BY WARM TEMPERATURES,
WHICH WILL RESULT IN RH/S OF 10 TO 15 PERCENT ALONG AND WEST OF A
LAMESA TO KERMIT TO ALPINE LINE.  NEAR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED IN THESE AREAS, SO RESIDENTS ARE URGED TO
USE CAUTION WITH OUTDOOR FLAMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE WINDY CONDITIONS ARE EXPECTED, ESPECIALLY IN THE GUADALUPE
MOUNTAINS SATURDAY AND SUNDAY AFTERNOON AND EVENING.  IN ADDITION,
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BOTH AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 23, 11:15 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1115 PM CDT THU APR 23 2015

TXZ082-240515-
TERRELL-
1115 PM CDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN TERRELL COUNTY UNTIL 1215 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 40 MILES SOUTH OF TERRELL COUNTY
GAS PLANT AT 1114 PM CDT...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO SMALL HAIL AND GUSTY WINDS NEAR 50 MPH...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED.  REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.

&&

LAT...LON 2986 10219 3039 10185 3038 10169 3037 10167
      3034 10165 3033 10167 3034 10170 3032 10174
      3030 10174 3029 10175 2986 10176 2983 10177
      2980 10199
TIME...MOT...LOC 0414Z 211DEG 32KT 2986 10206

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:55 PM CDTSevere Thunderstorm WarningMAFTerrell35 min
Apr 23, 11:15 PM CDTSpecial Weather StatementMAFTerrell60 min
Apr 24, 4:09 AM CDTHigh Wind WarningMAF18 hr
Apr 24, 8:15 AM CDTSpecial Weather StatementMAFMitchell30 min
Apr 24, 8:59 AM CDTAreal Flood AdvisoryMAFMidland2 hr
Apr 24, 9:10 AM CDTAreal Flood AdvisoryMAFMitchell3 hr
Apr 24, 9:24 AM CDTSpecial Weather StatementMAFMitchell36 min
Apr 24, 9:41 AM CDTAreal Flood AdvisoryMAFHoward3 hr
Apr 24, 10:27 AM CDTAreal Flood AdvisoryMAFScurry3 hr

Nearby

Wind Advisories in Texas, 2015Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.